Uncontrolled Diabetes

Uncontrolled diabetes is when the blood sugar levels are very high, despite treatment. People with uncontrolled diabetes are at risk of developing infections (urinary tract infections, skin infections, and respiratory tract infections), heart diseases, stroke, and kidney problems. Diabetic ketoacidosis is a severe complication seen in uncontrolled diabetes.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Does my mother need Insulin to lower sugar levels?

Query: Hi doctor,My mother is 63 years old. She has a fasting blood sugar of 190 mg/dL and a postprandial of 330 mg/dL. Is it normal or she has to go for insulin? She is taking Metformin 850 mg now. Before few days, she had dizziness. Due to COVID-19, I was unable to take her to the hospital. Can she take ...  Read Full »


Dr. Prabhakar Laxman Jathar

Diabetologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have gone through the history. Her glucose level is high and it indicates that her present treatment is totally inadequate. She has an increased weight with a BMI (body mass index) of 43.96 and she has an excess weight of 46 kilograms. This is the main culprit against...  Read Full »

Please give your opinion regarding my diabetes treatment.

Query: Hi doctor, I am 45 years old. I have been suffering from diabetes for the last 10 years. Initially, I was on Metformin 500 mg plus Glimepiride 1 mg twice daily. For the last two years, I am taking Metformin 500 plus Glimepiride 2 mg plus Voglison 0.2 twice a day. But, currently, my sugar level is h...  Read Full »


Dr. Krutika Ingle Karandikar

Diabetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. To actually advise a change in your medications, I would require you to follow up with me with your blood sugar levels again. I hope your doctor has informed you about the side effects of Pioglitazone. I am not comfortable with using it, so I would like to suggest a diffe...  Read Full »

I have high fever and body ache. Please interpret my blood and urine test.

Query: Hi doctor, I have fever and severe body ache, headache and back pain. The body ache is present since five days and I have a fever from yesterday. My fever reached 103.8 degrees Fahrenheit and then got controlled by Paracetamol. Now, the minimum temperature goes around 101. I am a diabetic patient. I...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. Presence of high grade fever in a diabetic patient never should be taken lightly and there should be in person physician consultation without delay. As I can see there is a poor diabetic control and evidence of urinary tract...  Read Full »

Please suggest medicines and a diet plan for diabetes.

Query: My mother, age 48, has Hypertension. She's taking maintenance medicine: Amlodipine Besilate 10mg. At around 8 PM of 09/03/2020, she got her BP results from the clinic and it was 150/100. Yesterday she went to get her Fasting Blood Sugar test results and it was 403 mg/dL. Reference Range is from 74.0...  Read Full »


Dr. Zulfiqar Ahmed

Endocrinologist, Diabetologist

Answer: Hi Good day Thanks for your query What’s the HBA1c which will show ur average sugar over 2-3 months previously Her sugar over 400 is very high How much she’s using metformin. U didn’t mention. She can increase it 2 gm in 24 hours if she’s taking less than that and if she&r...  Read Full »

What steps can be taken to improve erections?

Query: I am 53 years old male, I am a diabetic and have ED problem for the last 4 months, I loose my erection very soon. I even tried taking Eract X on two occassions, but it didnt work, but do I have to take it continuosly? Please let me know as to what steps I need to take to improve my erections. ...  Read Full »


Dr. Penchala Prasad Kandikattu

General Medicine Physician, Internal Medicine Physician

Answer: Hello Dear do you feeling difficult to get erections?? or difficulty to maintain erection for a long time and premature ejaculation?? Diabetic patients with uncontrolled diabetes may lead to erectile dysfunction. So please maintain good diabetic control. Eat green leafy vegetables and fruits. Avo...  Read Full »

How to manage leg injury in a diabetic?

Query: Hi doctor, I was recently diagnosed to be diabetic. I am on Glycine-SR 500. One week back, I got a small injury in my right leg. Now, some pus is coming from that injury. Last week, my fasting and postprandial blood sugar were 139 and 228 respectively. Please let me know the treatment that I need t...  Read Full »


Dr. Ankush Gupta

Criticalcare Physician, Family Physician, General Practitioner, Diabetologist

Answer: Hello, Welcome to icliniq.com. Pus from a wound means infection. So, you need to visit your nearby hospital immediately and get it dressed. Also, start the antibiotics prescribed by them. Healing is hampered in diabetes so it needs immediate attention. Your blood sugar levels are high. I suggest cha...  Read Full »

What causes swollen foot with purple discoloration in a diabetic?

Query: Hello doctor, My left foot is swollen with purple color and pain. I am currently on Diamicron 60 mg and Xelevia 100 mg.  Read Full »


Dr. Prabhakaran Selvam

Diabetologist, General Medicine Physician, Sonologist, Toxicologist

Answer: Hello, Welcome to icliniq.com. With history, I feel you have left foot cellulitis. It is the infection on the foot. You might need heavy antibiotics for the infection. Is warmth present on the wound? Any pus discharge from the area? Kindly update these details and also the picture of the purple c...  Read Full »

My father's PP sugar levels are high. Should we increase Insulin dosage?

Query: Hi doctor, For the past six weeks, we have been noticing that my father's PP sugar levels after breakfast are in the range of 195 to 250 depending on what he eats. Fasting levels are more or less fine. He had done his laboratory tests before two months and his HbA1c was fine. I have attached the blo...  Read Full »


Dr. Surbhi Agrawal

Diabetologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I can understand your concern for your father. For uncontrolled sugar, I would suggest adding Voglibose available as tablet Volibo 0.3 mg before each major meal twice a day. Increasing the Insulin dose might risk him with hypoglycemia. Consult his specialist doctor, di...  Read Full »

My mom's diabetes medicines are making her feel dizzy and weak. Please help.

Query: Hi doctor, My mother is 53 years old. She is a diabetic and under medication. Her list of medications is as follows: For diabetes, Glyciphage SR 1 gm (1-0-1) and Volibo 0.2 (0-1-0). For cholesterol, Stator 10 (0-0-1) and for stamina, Stamina-OD (1-0-0). Under medication, her sugar levels before ...  Read Full »


Dr. Sandeep V Nair

General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. As I can gather from the details given, your mother is having uncontrolled blood sugar value. The possible reasons might be lack of exercise and poor diet control. The target blood sugar values that your mother should attain are between 100 and 130 before food and betwee...  Read Full »

Why do diabetic people get UTI often?

Query: Hi doctor, I think I have got UTI. I usually have this problem every summer. I am finding it difficult to pass urine since I have a burning sensation. I am diabetic and also suffering from hypothyroidism. I take Diapride 1 mg on empty stomach, Melmet 500 after breakfast and dinner and Thyronorm 50 m...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Yes, diabetic patients are very prone to develop frequent UTI (urinary tract infection). Possibility is more if you have uncontrolled blood sugar. Primarily, you need fasting sugar, PP - postprandial sugar estimation and a routine urine examination as well as cult...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.